Alert archive / Kansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 113, NWS Wichita, KS

June 6, 2025Cowley County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 6, 2025, 2:22 AM CDT for Cowley County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2025, 2:22 AM CDT (07:22 UTC)
Expired
Jun 6, 2025, 3:00 AM CDT
In force
38 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Cowley County, KS

The radar

The Wichita radar (KICT), 83 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2025-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2025-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1217 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

778 
WUUS53 KICT 060722
SVRICT
KSC035-060800-
/O.NEW.KICT.SV.W.0113.250606T0722Z-250606T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
222 AM CDT Fri Jun 6 2025

The National Weather Service in Wichita has issued a

* Severe Thunderstorm Warning for...
  South central Cowley County in south central Kansas...

* Until 300 AM CDT.

* At 222 AM CDT, a severe thunderstorm was located 6 miles north of
  Hardy, or 12 miles east of Arkansas City, moving east at 15 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Dexter and Maple City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3715 9690 3721 9672 3700 9666 3700 9684
TIME...MOT...LOC 0722Z 250DEG 13KT 3706 9681 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

KAUFMAN
1 follow-up statement
887 
WWUS53 KICT 060751
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
251 AM CDT Fri Jun 6 2025

KSC035-060801-
/O.EXP.KICT.SV.W.0113.000000T0000Z-250606T0800Z/
Cowley KS-
251 AM CDT Fri Jun 6 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COWLEY COUNTY
WILL EXPIRE AT 300 AM CDT...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However, heavy rain is still possible with
this thunderstorm.

&&

LAT...LON 3715 9690 3721 9672 3700 9666 3700 9684
TIME...MOT...LOC 0751Z 250DEG 13KT 3709 9669 

$$

KAUFMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:15 AM CDT, 7 minutes earlier. Its key messages:

  • Showers/thunderstorms exiting southeast Kansas this morning. Additional heavy rainfall over far southern Kansas may aggravate ongoing flooding concerns. Also, storms may pose a marginal hail and wind threat near the KS/OK border.
  • Another round of showers/storms tonight through early Saturday, especially over southern Kansas.
  • A few strong to severe storms possible late Sunday through Sunday night, mainly south-central and southeast Kansas.
  • Dry weather pattern Monday through Wednesday, with slight chances for storms entering back into the forecast by Wednesday night or Thursday.
Area forecast discussion, Jun 6, 2:15 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
215 AM CDT Fri Jun 6 2025

.KEY MESSAGES...

- Showers/thunderstorms exiting southeast Kansas this morning.
  Additional heavy rainfall over far southern Kansas may
  aggravate ongoing flooding concerns. Also, storms may pose a
  marginal hail and wind threat near the KS/OK border.

- Another round of showers/storms tonight through early
  Saturday, especially over southern Kansas.

- A few strong to severe storms possible late Sunday through
  Sunday night, mainly south-central and southeast Kansas.

- Dry weather pattern Monday through Wednesday, with slight
  chances for storms entering back into the forecast by
  Wednesday night or Thursday.

&&

.DISCUSSION...
Issued at 213 AM CDT Fri Jun 6 2025

EARLY THIS MORNING:

Current thunderstorm complex over southern KS and northern OK will
continue progressing east-southeast early this morning, exiting far
southeast KS a few hours past sunrise. Greatest chances for severe
storms will remain from near the KS/OK border on south, where best
combination of instability and effective deep layer shear reside on
the nose of a stout low-level jet. Furthermore, training cells will
support heavy rainfall from near the KS/OK border on south, where
rainfall amounts of 1-2+ inches are possible, which could aggravate
ongoing flooding concerns. Further north along and either side of
roughly Highway 54/400, rainfall amounts will be lighter but still
meaningful, possibly upwards of 0.50" to 0.75". These somewhat
lighter rainfall rates and amounts should prevent widespread
additional flooding concerns, although some minor low-land flooding
is possible.

TONIGHT THROUGH EARLY SATURDAY:

Another thunderstorm complex is expected tonight through early
Saturday, as a potent upper trough approaches from the west-
northwest. Similar to right now, the highest confidence for numerous
thunderstorms is over southern Kansas and Oklahoma. Given the wet
antecedent conditions, will extend the current flood watch over
southern KS through tonight, and possibly add Kingman county to the
watch. Additionally, a favorable combination of buoyancy and
effective deep layer shear will support strong to severe storms over
far southern KS, but especially southwest Kansas through Oklahoma.

SUNDAY AFTERNOON THROUGH EARLY MONDAY

One final chance for isolated to scattered thunderstorms arrives
late Sunday through early Monday areawide, as a strong cold front
drives south across the region. Modest deep layer shear coupled with
strong instability may support a few strong to severe thunderstorms,
especially over south-central and southeast Kansas. Stay tuned as we
refine forecast details in the coming days.

MONDAY INTO NEXT WEEK:

Model consensus supports a dry weather pattern Monday through
Wednesday, as surface high pressure builds south into Mid-America.
Thereafter, returning moisture may support low thunderstorm chances
returning by Wednesday night. Flow aloft looks quite weak, so at
first glance the threat for severe storms appears low.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1224 AM CDT Fri Jun 6 2025

Numerous showers and storms will move slowly eastward across
mainly southern Kansas through the overnight hours. Meanwhile
low clouds will spread across the area with IFR cigs possible
for much of the region through the morning hours on Friday with
light winds. Low cloud heights will rise above 3000ft by the
afternoon. Thunderstorms will be possible again late Friday
night.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 10 AM CDT this morning for KSZ091>093-
098>100.

&&

DISCUSSION...ADK
AVIATION...CDJ
Hazardous weather outlook, Jun 5, 10:20 PM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
1020 PM CDT Thu Jun 5 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-070330-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
1020 PM CDT Thu Jun 5 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Thunderstorms will spread east across the region tonight, likely
most numerous over southern Kansas. Additional heavy rainfall may
aggravate ongoing flooding concerns, with the strongest activity
also capable of producing small hail and gusty winds up to 45 mph.
See latest flood watch for additional details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

For Friday night into early Saturday, another round of
thunderstorms will impact mainly southern Kansas, with additional
heavy rainfall possible along with a marginal severe thunderstorm
threat.

Additional scattered thunderstorms are possible areawide late
Sunday through early Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:08 AM CDTAreal Flood WarningICTCowley, Harper, Sumner8 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.